Ask an expert
Question

12 Feb 2013

Slow mag
Please can u let me know which is the best way to administer slow mag - do u take it at night or in the morning on an empty tummy. The insert just advises to take 1 3 x daily. I have read somewhere that if u mix some vitamins together they dont work! I also find when i take magnesium it makes me nauseous and constipated.
Answer 41,108 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Mel
If you find that the mineral, magnesium, makes you feel nauseous then you need to take it with meals. You don't mention why you are taking the Slow Mag? and if your doctor prescribed 3 tablets a day? Unless there is a clear indication for you to take magnesium supplements, taking 3 tablets a day may be excessive. So try taking only 1 tablet a day with your breakfast and not on an empty stomach. I am puzzled as to why you suffer from constipation when you take magnesium supplements as magnesium hydroxide which is also called Milk of Magnesia has been used as a laxative for many years. Possibly the constipation is due to other causes.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17901 votes
Vote